MAUDE Adverse Event Report: SYNTHES GMBH 3.5MM HEXAGONAL SCREWDRIVER SHAFT SELF-RETAINING; SCREWDRIVERS

SYNTHES GMBH 3.5MM HEXAGONAL SCREWDRIVER SHAFT SELF-RETAINING; SCREWDRIVERS
Catalog Number 314.152
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report source : other.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent the removal surgery with the screwdriver shaft and handle.Before the device delivery, the agency confirmed that the screwdriver shaft and handle were not connected properly and were disassembled easily.The surgery was completed with new set successfully without any surgical delay.The patient outcome was unknown.No further information is available.This complaint involves two (2) devices.This report is for (1) 3.5mm hexagonal screwdriver shaft self-retaining.This is report 1 of 2 (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.According to the information received, the patient underwent the removal surgery with the screwdriver shaft and handle.Before the device delivery, the agency confirmed that the screwdriver shaft and handle were not connected properly and were disassembled easily.The agency judged them to be defect products and arranged the other product by a charter.Since the newly arranged products were connected without any problem, it was delivered and there was no problem with the operation.The surgery was completed successfully without any surgical delay.We went attention to the sales rep to comply with the prescribed reporting date.No further information is available the product was returned to zuchwil customer quality for evaluation.Customer quality then conducted visual inspection, dimensional and functional check of the returned device.During the visual inspection it was detected, that the device was found in a used condition.Moreover the tip is in a used condition and the coupling end shows a deep mark.No other visual damage could be observed.The function test at zuchwil customer quality was conducted with received quick coupling handle.It was not possible to attach the screwdriver shaft to the handle.Hence, the complaint condition could be replicated.It should be noted that product failure is multifactorial.According to the functional check outcome, the device was not functional which does confirm the reported complaint condition.Further investigation on the handle has shown that the handle is fully functional as per design intended.Therefore, it is certain that the screw driver shaft has lost its functionality due to the marks at the coupling end.A manufacturing related issue can be excluded.As part of our quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Device history lot part: 314.152, lot: 19p6969 , manufacturing site: bettlach, release to warehouse date: nov.21, 2019.A manufacturing record evaluation was performed for the finished device 314.152 lot: 19p6969 and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM HEXAGONAL SCREWDRIVER SHAFT SELF-RETAINING
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11310704
Report Number8030965-2021-00938
Device Sequence Number1166559
Product Code HXX
UDI-Device Identifier07611819248489
UDI-Public(01)07611819248489
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.152
Device Lot Number19P6969
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer03/08/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date03/27/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDLE W/QUICK-COUPL